MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - NIM FLEX¿; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - NIM FLEX¿; STIMULATOR, NERVE
Model Number 8229970
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code Apnea (1720)
Date of Event 04/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The completed analysis indicated that one opened sample of part number 8229970 from lot number 0213796223 was received.This lot was manufactured august 7, 2017.A portion of the flex circuit was cut off when received, which is typical for handling purposes when returning emg tubes and is not related to the complaint.A microscrope and syringe were used to analyze the sample.As it was received, there was no occlusion of the main tube inside diameter.There was no damage or anomalies in the construction of the device that would have resulted in the reported event.The cuff was inflated with 15cc of air, and pressure was applied to the cuff while viewing the inside diameter, which did not result in any delamination or occlusion.The tube was left inflated for one hour, and again, pressure was applied to the cuff with no delamination or occlusion.There was no out of specification condition identified as it relates to the complaint.¿ conclusion: there was no out of specification condition identified as it relates to the complaint.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The anesthesiologist reported that while the patient was intubated during a procedure, after an hour of being intubated, the nim emg tube herniated resulting in occlusion of the tube.The emg tube and cuff were checked prior to use.The cuff was inflated with approximately 8cc of air.The ventilator gave a pre-warning pressure alarm, even though tidal volume was acceptable.In less than one minute, complete occlusion of the tube was attended to and the patient was re-intubated with a new tube.The patient suffered severe apnea that was immediately reversed with establishment of the replacement tube.The patient's current status is stable; no injury has been reported.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE - NIM FLEX¿
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7478507
Report Number1045254-2018-00184
Device Sequence Number11140546
Product Code ETN
UDI-Device Identifier20643169358809
UDI-Public20643169358809
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K925640
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2021
Device Model Number8229970
Device Catalogue Number8229970
Device Lot Number0213796223
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2018
Initial Report FDA Received Date05/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age20 YR
Patient Weight70